Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS North Platte, NE

June 17, 2025Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2025, 4:10 PM MDT for Perkins County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2025, 4:10 PM MDT (22:10 UTC)
Expired
Jun 17, 2025, 4:48 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Perkins County, NE

The radar

The Goodland radar (KGLD), 165 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 480 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
480 m²/s²
0-3 km storm-relative helicity
751 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

319 
WUUS53 KLBF 172210
SVRLBF
NEC135-172315-
/O.NEW.KLBF.SV.W.0113.250617T2210Z-250617T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
410 PM MDT Tue Jun 17 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Western Perkins County in southwestern Nebraska...

* Until 515 PM MDT.

* At 410 PM MDT, a severe thunderstorm was located 9 miles southeast
  of Barton, or 10 miles southeast of Julesburg, moving east at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brandon and Wild Horse Spring.

This includes Highway 61 between mile markers 71 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4079 10206 4094 10206 4100 10205 4098 10167
      4070 10185 4070 10188
TIME...MOT...LOC 2210Z 284DEG 14KT 4090 10210 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
137 
WWUS53 KLBF 172236
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
436 PM MDT Tue Jun 17 2025

NEC135-172315-
/O.CON.KLBF.SV.W.0113.000000T0000Z-250617T2315Z/
Perkins NE-
436 PM MDT Tue Jun 17 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN PERKINS COUNTY...

At 436 PM MDT, a severe thunderstorm was located 10 miles northwest
of Grant, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wild Horse Spring.

This includes Highway 61 between mile markers 72 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4084 10206 4094 10206 4100 10205 4098 10167
      4079 10181
TIME...MOT...LOC 2236Z 279DEG 26KT 4090 10191 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
873 
WWUS53 KLBF 172248
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
448 PM MDT Tue Jun 17 2025

NEC135-172258-
/O.CAN.KLBF.SV.W.0113.000000T0000Z-250617T2315Z/
Perkins NE-
448 PM MDT Tue Jun 17 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERKINS COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4084 10206 4094 10206 4100 10205 4098 10167
      4079 10181
TIME...MOT...LOC 2246Z 284DEG 14KT 4089 10186 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:55 PM MDT, 2 hours 15 minutes earlier. Its key messages:

  • Still some severe threat this afternoon into early this evening but the threat is lower than the past several days.
  • A bit below normal for high temperatures Wednesday behind a cold front.
  • Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected. Some areas may reach or exceed Heat Advisory criteria.
  • A strong cold front is forecast to bring a cool down to the area early next week.
Area forecast discussion, Jun 17, 1:55 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
255 PM CDT Tue Jun 17 2025

.KEY MESSAGES...

- Still some severe threat this afternoon into early this
  evening but the threat is lower than the past several days.

- A bit below normal for high temperatures Wednesday behind a
  cold front.

- Heat becomes a concern by the of the week, especially Friday
  through Sunday when highs in the 90s to lower 100s are
  expected. Some areas may reach or exceed Heat Advisory
  criteria.

- A strong cold front is forecast to bring a cool down to the
  area early next week.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 253 PM CDT Tue Jun 17 2025

Ongoing thunderstorm activity across northwest Kansas is responsible
for a large cirrus shield across the area this afternoon. Low-level
lapse rates are poor across the area due to the cloud coverage.
Still large scale lift will continue as a weak shortwave approaches
the area late this afternoon and this evening. This will help
provide some support for scattered elevated shower and thunderstorm
development through the late afternoon and evening hours. Stronger,
more surface based convection to our west across eastern Wyoming and
northeast Colorado, will likely struggle as it moves into a less
favorable environment across the area. Latest runs of the WoFS
support this idea with some members showing scattered activity
and some do not. Overall nothing real organized into our area
through late this afternoon. The best focus overall for severe
will be well to the south across Kansas. A reinforced stationary
boundary from last night's convection is analyzed across
southern Kansas. Supercells and all modes of severe weather are
likely across this area near the boundary.

Most of the shower/thunder activity should exit the area by late
this evening. Skies should gradually begin clearing from the west
after midnight. Lows will will be a bit cooler than past night as
lower dew points settle into the region. Still, lows will be near
normal for this time of year in the 50s.

Upper level ridging will begin to expand northward across the
Rockies Wednesday. Downstream from the building ridge, northwest
flow aloft will become established across the area. Drier air in the
mid and upper levels will filter into the area bringing an and to
the chances for showers/thunder. Steep low-level lapse rates and
fairly cool temperatures aloft will yield late morning and afternoon
fair weather cumulus clouds to develop. Those quickly dissipate
Wednesday night after loss of daytime heating.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 253 PM CDT Tue Jun 17 2025

Heights will rise as ridging aloft builds across the western CONUS
through the weekend. This upper level ridging will translate
eastward across the region through Sunday. This will likely bring an
end to the severe weather/convection threat but increase the heat
threat. Temperatures and heat indicies reach near advisory levels
(>100 degrees) Friday and Saturday across portions of the area. The
ridge appears to begin to break down the first of next week. As this
occurs a strong cold front pushes southeastward from the
northern Rockies into the plains Sunday night. This could bring
the next opportunity for organized convection to the area.
Temperatures will cool down as the front stalls across the area
next week. The front will likely serve as a focus for at least
scattered convection much of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1257 PM CDT Tue Jun 17 2025

Scattered showers and thunderstorms should gradually end tonight
across western and north central Nebraska. VFR conditions are
expected to persist and most all locations. Winds will be
variable, generally less than 15 mph.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Taylor
Hazardous weather outlook, Jun 17, 1:56 PM MDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
256 PM CDT Tue Jun 17 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-182000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
256 PM CDT Tue Jun 17 2025 /156 PM MDT Tue Jun 17 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered thunderstorms are likely into this evening. Isolated
severe will be possible, but cloud cover has limited heating and the
overall threat is marginal.

Any storms that do develop will be slow moving, and could produce
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Much hotter temperatures arrive by late week with forecast highs
climbing into the upper 90s to low 100s. Combined with the expected
humidity, heat indices appear likely to climb into the triple digits
for portions of southwest through central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

In the hours before

Special weather statement, Jun 17, 11:57 AM MDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
1257 PM CDT Tue Jun 17 2025

NEZ010-029-171845-
Wheeler NE-Holt NE-
1257 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 145 PM CDT...

At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Clearwater, or 16 miles west of Neligh, moving
east at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knievels Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4208 9852 4224 9842 4218 9830 4204 9829
      4192 9830
TIME...MOT...LOC 1756Z 287DEG 6KT 4205 9834

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 17, 1:44 PM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
244 PM CDT Tue Jun 17 2025

NEZ006-008>010-172045-
Brown NE-Holt NE-Rock NE-Keya Paha NE-
244 PM CDT Tue Jun 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ROCK...NORTHEASTERN
BROWN...WEST CENTRAL HOLT AND SOUTHEASTERN KEYA PAHA COUNTIES THROUGH
345 PM CDT...

At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Ainsworth to near Newport to
near Stuart. Movement was south at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ainsworth, Bassett, Springview, Stuart, Long Pine, Newport,
Johnstown, Bobcat State Wildlife Management Area, Meadville, Keller
Park State Recreation Area, Thomas Creek State Wildlife Management
Area, Mariaville, Pine Glen State Wildlife Refuge, and Antelope Peak.

This includes the following highways...
 Highway 183 between mile markers 176 and 214.
 Highway 20 between mile markers 231 and 288.
 Highway 12 between mile markers 38 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4257 10008 4240 9904 4266 9895 4279 9936
      4286 9992
TIME...MOT...LOC 1944Z 014DEG 8KT 4268 9985 4264 9943 4252 9916

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 17, 2:16 PM MDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
316 PM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     Landspout        5 ENE Dickens           40.84N 100.90W
06/16/2025                   Lincoln            NE   Storm Chaser

            Landspout touched down and moved to the
            west-southwest for approximately 1 mile
            before ending.

&&
Local storm report, Jun 17, 2:18 PM MDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
318 PM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Tornado          3 E Dickens             40.82N 100.94W
06/16/2025                   Lincoln            NE   Storm Chaser

            Tornado developed and tracked approximately
            3 miles to the south where it dissipated
            almost 45 minutes later. Damage was reported
            to power lines, shelter belts and an
            overturned pivot was reported.

&&
Special weather statement, Jun 17, 2:22 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
322 PM CDT Tue Jun 17 2025

NEZ010-028-172115-
Holt NE-Garfield NE-
322 PM CDT Tue Jun 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN GARFIELD AND
SOUTHWESTERN HOLT COUNTIES THROUGH 415 PM CDT...

At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Amelia to 10 miles north
of Burwell. Movement was west at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Amelia, Deverre, Sunfish Lake, Carson Lake, and Gables.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4241 9920 4187 9917 4191 9883 4243 9888
TIME...MOT...LOC 2022Z 070DEG 5KT 4235 9908 4192 9906

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 17, 3:59 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
459 PM CDT Tue Jun 17 2025

NEZ023-024-035-036-172300-
Hooker NE-Grant NE-Arthur NE-McPherson NE-
459 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON
COUNTIES THROUGH 600 PM CDT/500 PM MDT/...

At 458 PM CDT/358 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Swan Lake, or 22 miles southwest of
Mullen, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Big Lamunyon Flats, Cogill Lake, Sand Beach Lake, and East Cody Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4181 10154 4195 10141 4188 10106 4157 10126
TIME...MOT...LOC 2158Z 304DEG 14KT 4183 10139

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:08 PM MDTTornado Warning Tornado observedLBFLincoln52 min
Jun 16, 6:43 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln62 min
Jun 16, 6:57 PM MDTTornado Warning Tornado observedLBFHayes, Lincoln48 min
Jun 16, 7:04 PM MDTSevere Thunderstorm WarningLBFCuster41 min
Jun 16, 7:27 PM MDTTornado WarningLBFHayes48 min
Jun 16, 7:45 PM MDTSpecial Weather StatementLBFCuster45 min
Jun 16, 8:14 PM MDTSevere Thunderstorm WarningLBFCuster46 min
Jun 16, 8:15 PM MDTTornado WarningLBFHayes23 min
Jun 16, 8:21 PM MDTSevere Thunderstorm WarningLBFLincoln39 min
Jun 16, 8:39 PM MDTSevere Thunderstorm WarningLBFLincoln51 min
Jun 16, 8:43 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes18 min
Jun 16, 8:51 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson39 min
Jun 16, 9:04 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln41 min
Jun 16, 9:12 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln48 min
Jun 16, 9:16 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 16, 9:29 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln31 min
Jun 16, 10:08 PM MDTSpecial Weather StatementLBFLogan52 min
Jun 16, 10:32 PM MDTSpecial Weather StatementLBFMcPherson58 min
Jun 16, 11:19 PM MDTSpecial Weather StatementLBFGarfield, Loup56 min
Jun 17, 12:24 AM MDTSpecial Weather StatementLBFLincoln66 min
Jun 17, 12:33 AM MDTSevere Thunderstorm WarningLBFLincoln, Perkins42 min
Jun 17, 1:52 AM MDTSpecial Weather StatementLBFGarden, Grant38 min
Jun 17, 2:23 AM MDTSevere Thunderstorm WarningLBFGarden52 min
Jun 17, 11:57 AM MDTSpecial Weather StatementLBFWheeler48 min
Jun 17, 1:44 PM MDTSpecial Weather StatementLBFRock61 min
Jun 17, 2:22 PM MDTSpecial Weather StatementLBFGarfield53 min
Jun 17, 3:32 PM MDTRiver Flood AdvisoryLBFLincoln3 days
Jun 17, 3:59 PM MDTSpecial Weather StatementLBFMcPherson61 min
Jun 17, 4:43 PM MDTSpecial Weather StatementLBFMcPherson47 min
Jun 17, 4:54 PM MDTSpecial Weather StatementLBFCherry51 min
Jun 17, 5:00 PM MDTSevere Thunderstorm WarningLBFMcPherson60 min
Jun 17, 5:37 PM MDTSpecial Weather StatementLBFHayes38 min
Jun 17, 5:53 PM MDTSpecial Weather StatementLBFCherry52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.